Welcome...

We are a plastic surgery forum & message board here to answer your questions about reconstructive and cosmetic surgery.

Register for free and join our community today!

Forum Statistics

  • Forum Members:
  • Total Threads:
  • Total Posts: 12
There are users currently browsing forums.

Blogroll:

Reply
Old 02-02-2008, 07:32 PM   #1
bbb
 
bbb's Avatar
 
Status: Member
Join Date: Jan 2008
Posts: 19

bbb is on a distinguished road



Default Safe to take Accutane after rhinoplasty?

Hello,

I am planning on going on Accutane next month, which is three months post-op for my rhinoplasty. Does anyone know for sure if this is a bad idea? I had open rhinoplasty but the incision already healed up so I don't see how it can effect scarring now? My dosage is using 40mg every other day. I don't like taking Accutane but it's the only thing that works on me and I'm due for another cycle.

Thanks for any of your replies!


bbb is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-02-2008, 11:22 PM   #2
 
la_angel's Avatar
 
Status: Senior Member
Join Date: Jan 2008
Posts: 1,095

la_angel is on a distinguished road



Default

I've heard accutane is bad to take after rhino. It does something to make the cartilage in the nose deform. I'm sure Versace will have the answer for this that guys seems to know everything

la_angel is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-03-2008, 10:27 PM   #3
 
versace's Avatar
 
Status: Senior Member
Join Date: Jan 2008
Posts: 124

versace is on a distinguished road



Default

Please avoid accutane before or after rhinoplasty.

Quote:
This study aimed to evaluate the association between the postoperative use of isotretinoin and the formation of nasal tip deformities after rhinoplasty.

Methods A retrospective study investigated a case series of patients who presented with nasal tip deformities subsequent to the use of isotretinoin after rhinoplasty. Patients who had taken isotretinoin after rhinoplasty were identified from a single surgeon’s case log. Clinic charts and operative reports were reviewed. Predisposing factors and time intervals to complications were identified.

Results Three patients were found to have undergone isotretinoin therapy after rhinoplasty. Nasal tip deformities included bossa formation, asymmetry, and prominence of a composite graft. All three patients required subsequent procedures to repair soft tissue nasal tip deformities. In all three cases, isotretinoin was started within 2 years of the primary rhinoplasty. The nasal tip deformities were first observed within 6 months after isotretinoin was started.
Conclusions Three cases are described in which postoperative use of isotretinoin was associated with nasal tip deformities after rhinoplasty. Further studies are needed to investigate this possible causative relationship and to describe the risks involved.

Complications - Isotretinoin - Nasal tip bossae - Rhinoplasty
by Brian C. Allen1 and John S. Rhee, Department of Otolaryngology and Communication Sciences, Medical College of Wisconsin. Received: 4 June 2004 Accepted: 4 October 2004 Published online: 7 April 2005

SpringerLink - Journal Article

versace is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-05-2008, 02:43 AM   #4
bbb
 
bbb's Avatar
 
Status: Member
Join Date: Jan 2008
Posts: 19

bbb is on a distinguished road



Default

Thanks guys. Ok NOOOOO accutane for me now!


Last edited by bbb; 02-10-2008 at 09:44 PM.
bbb is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-05-2008, 12:08 PM   #5
 
la_angel's Avatar
 
Status: Senior Member
Join Date: Jan 2008
Posts: 1,095

la_angel is on a distinguished road



Default

Quote:
Originally Posted by bbb View Post
Thanks guys. Ok NOOOOO accutane for me now! Angelic
Good choice bbb. Because honestly it's not as simple as just getting a revision rhinoplasty either as the accutane can possibly f*** it up so much that a re-do surgery won't be able to even fix it.

la_angel is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-17-2008, 01:31 AM   #6
 
versace's Avatar
 
Status: Senior Member
Join Date: Jan 2008
Posts: 124

versace is on a distinguished road



Default

Wise decision BBB.

__________________
“One popular new plastic surgery technique is called lip grafting, or "fat recycling" wherein fat cells are removed from one part of your body that is too large, such as your buttocks, and injected into your lips; people will then be literally kissing ass.”
versace is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 03-22-2008, 02:16 PM   #7
bbb
 
bbb's Avatar
 
Status: Member
Join Date: Jan 2008
Posts: 19

bbb is on a distinguished road



Default

Hey thanks guys I won't.

Do you know of anything I can use for acne instead of accutane that works? Would it be safe to start back up on accutane a year after rhinoplasty? I don't want to get polly beak deformity on my nose my doctor is possible. Do they know why accutane does damage to your nose anyway. It sounds like it must interfere with any cartilage you have and not just the nose.

Thanks for your help!

bbb is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 03-24-2008, 01:48 PM   #8
 
versace's Avatar
 
Status: Senior Member
Join Date: Jan 2008
Posts: 124

versace is on a distinguished road



Default

I can't give you any advice on what to use in lieu of roaccutane that will be effective. I can tell you benzoyl peroxide and salicylic acid, the two common ingredients found in over-the-counter products are considered completely safe after rhinoplasty. A word of caution however I would advise against applying any acne medication directly to the nose for several months, even 18 months if possible. This shouldn't be a major problem since most people get acne on their noses rarely.

They don't know why accutane damages a nose after rhinoplasty. That's not saying much considering they don't officially know the true cause of acne to begin with. Only one study has been done as far as I know on the effects of accutane on the nose with rhinoplasty.

I can tell you what is the likely consequence of taking isotretinoin (Accutane) with rhinoplasty. The result can be nasty nasal tip deformities that will continue to worsen over time and often cannot be fixed entirely with revision rhinoplasty surgery. This can happen even taking accutane two years after rhinoplasty or stopping several months before. The best advice I can give you is avoid mixing accutane and rhinoplasty. I can't stress this enough as the damage done to your nose will be unsightly and you will need a secondary rhinoplast surgery, or several, just to try and partially improve the deformity caused from accutane.

__________________
“One popular new plastic surgery technique is called lip grafting, or "fat recycling" wherein fat cells are removed from one part of your body that is too large, such as your buttocks, and injected into your lips; people will then be literally kissing ass.”
versace is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 02-20-2009, 04:34 PM   #9
 
Status: Junior Member
Join Date: Feb 2009
Posts: 1

whatnoisittrue is on a distinguished road



Default

But there is one thing I dont understand, how could there be nasal tip deformities if you only remove a bump on the nose..its not even in the same area? Thankfull for answers

would have never gone on accutane if i knew this...****

whatnoisittrue is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote
Old 07-18-2009, 02:41 PM   #10
 
Status: Junior Member
Join Date: Jul 2009
Posts: 1

Tengu is on a distinguished road



Unhappy

Oh, wow this surprises me greatly. I'm going on Accutane this week and I didn't realize this possible adversity. I actually wanted to get work done on my nose due to saddle deformity caused by a nasal fracture about six months ago. I fainted in my bathroom and woke up with a swollen nose draining blood like a faucet and now after everything has healed, my right side of my nose appears to have a saddle deformity while my left seems quite normal. It's like there's a deep indent that renders this. It looks as if I have a deep saddle nose at certain perspectives.
This has really brought me down, but if Isotretinoin can cause problems then can topical tretinoin gel also? I've been applying tretinoin gel to my nose and now I'm worried if it's worsening the problem. I'm trying to rectify both my severe acne problem and my recently deformed nose and am questioning if I'm taking the proper approach. Is it a bad idea to apply tretinoin to my nose? It seems like my nose has been looking worse than usual, but I never really thought the retinoid could have been the problematic factor.

Tengu is offline  
Digg this Post!Add Post to del.icio.usBookmark Post in TechnoratiTweet this Post!
Reply With Quote


Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Contact Us - Plastic Surgery Forum | Cosmetic Surgery Forum | Plastic Surgery Message Boards - Archive - Privacy Statement - Forum Rules - Top